Flood, Daviess
- When
- November 28, 8:00 PM EST to November 30, 11:59 PM EST
- Where
- Daviess forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.702, -87.072 (the zone’s center; the record gives no point)
1 to 2 inches of rain fell across southern Indiana on the 27th and 28th causing minor lowland flooding at Petersburg along the lower White River. 9 feet.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
1 to 2 inches of rain fell across southern Indiana on the 27th and 28th causing minor lowland flooding at Petersburg along the lower White River. The river crested at 16.9 feet. Flood stage is 16 feet.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Nov 28, 1:15 PM EST, 6 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 115 PM EST FRI NOV 28 2003 .DISCUSSION...IMMEDIATE PROBLEM IS ENDING SHSN TONIGHT. OBS HAVE IT INTO ILL. SATELLITE SHOWS CLOUD SHIELD CUTTING OFF SHARPLY FARTHER WEST. BOTH ETA AND GFS SHOW STRONG Q-VECTOR DIVERGENCE DEVELOPING THIS EVENING. HAVE NO PROBLEM CONTINUING SOME SNOW SHOWERS INTO EVENING...ENDING BEFORE MIDNIGHT. REAL ISSUE IS 20-30 PERCENT MODEL POPS OVERNIGHT. 12Z SOUNDINGS WERE QUITE DRY ABOVE BOUNDARY LAYER. LOOKS LIKE CHANCE FLURRIES IS BETTER THAN CHANCE SNOW SHOWERS. LATE TONIGHT...HIGH MARCHING IN SHOULD GIVE MOSTLY CLEAR WEATHER UNTIL SUNDAY. MODELS ARE CLOSE ON THIS. IN FACT THEY ARE EVEN RATHER DRY SUNDAY...BUT I WILL MENTION A SLGHT CHANCE THEN. WITH NEXT FRONT COMING IN...WE SHOULD AT LEAST BE AT CLIMATOLOGICAL POPS. MODELS ARE ALSO CLOSE ON TEMPS FOR WEEKEND. MAV MAY BE SLIGHTLY BETTER ON LOWS TONIGHT SINCE EXPECTING CLOUDS AND WINDS MOST OF THE TIME. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && KWIATKOWSKI
INZ021-028>031-035>049-051>057-060>065-067>072-291100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 613 AM EST FRI NOV 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5335568, 5335569.